Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Weight gain,Mirtazapain and olanazapine

(14 Posts)
ebbie22 Thu 07-Feb-13 15:49:41

Hi,i have put on over five stones in a year whislt on there drugs,and wondered if anyone has had the same problem...I was so shocked that it was so much..I dont exercise as much as i used to,but even when i do all i seemto do is put weight on...Any advice would be much appriciated..

orangeandlemons Thu 07-Feb-13 15:52:13

Mirt made me eat my head off. Just couldn't stop

OverlyYappyAlways Thu 07-Feb-13 15:57:42

Me too I am stopping mine again, I just crave carbs and sugar. I'm biting them in half so getting half a sleep just now. I find my moods quite flat on them too but the weight gain doesn't help that. Last time I went from an 8 to a 16, this time I am a 12 so stopping them now. Mitrazipine have many write up for people putting on weight.

ebbie22 Thu 07-Feb-13 16:04:07

hi,thanks for replying...do u mean ur mood seems flat whilst on mirt.?
I never have any motivation,And never excited,or look forward to things that i have planned.could that be my meds too?
Got a much needed app with consultant on tues,and really want to come off both..

MechanicalTheatre Thu 07-Feb-13 16:06:04

Yup, mirtazipine made me eat loads too, sugar and carbs.

I slept pretty much all day every day too.

It got me out of a horrible depression, but I can't imagine taking it long term.

On Sertraline now.

mandaroodle Thu 07-Feb-13 16:08:09

I put on 2 stones in as many months on mirt so I came off it.On venlafaxine now.I haven't lost the extra weight yet.

mandaroodle Thu 07-Feb-13 16:11:28

I put on 2 stones in as many months on mirt so I came off it.On venlafaxine now.I haven't lost the extra weight yet.

ebbie22 Thu 07-Feb-13 16:13:20

im on sertraline too as well as depakote....and heres me hoping as soon as i come off tabs,weight will just fall off,lol..thank you xx

politics Thu 07-Feb-13 16:27:00

I have been on this med but I had no problems with weight gain.

orangeandlemons Thu 07-Feb-13 16:54:27

I also found it made me pretty miserable. Flat, dull, no joy in anything. Not quite sure why it is an anti-d, it did nothing for me at all, except the ability to eat and sleep in huge amounts.

Was very good against anxiety though

Crawling Thu 07-Feb-13 19:55:22

Im on olanzapine I have gained 3 stone in 5months.

fedupandtired Thu 07-Feb-13 20:51:39

Olanzapine is notorious for weight gain and the reason I won't take it again. I ballooned horrendously whilst on it. There are alternatives which work just as well, for me at least.

It just made me sleep and eat! To the point of sleeping through my newborn and made it so I had to give up bf.
On Venlaflaxine now and cant shift the weight- anyone have any experience of Venlaflaxine?

OverlyYappyAlways Fri 08-Feb-13 10:37:57

I have been on Venlafaxine, just make sure you take them at the roughly the same time daily and always have a prescription, some people can experience brains zaps when they withdraw or run out of them, I found them good but I was one of the few to get the brain zaps, they were fine before I started withdrawing

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now